MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The field was informed that the implant housing rotated in the pocket anteriorly such that the magnet is above the ear.There was no trauma or incident that the family can determine caused this movement.Repositioning scheduled for (b)(6) 2023.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the implant housing had migrated and rotated from its intended position.A re-positioning surgery was performed successfully.The device remains implanted and in use.This is a final report.
 
Event or Problem Description
The field was informed that the implant housing rotated in the pocket anteriorly such that the magnet is above the ear.The issue started july 01, 2023.There was no trauma or incident that the family can determine caused this movement.Repositioning took place on (b)(6) 2023.The surgeon was able to successfully reposition the device.Upon opening, the package of the device had migrated and rotated anteriorly and had pulled the lead causing the electrode to migrate fully outside of the cochlea.The surgeon created a 1 mm well and channel and fixated the device with screws and sutures.Additionally, he fixated the lead with an incus buttress bridge.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17304595
Report Number9710014-2023-00593
Device Sequence Number6684498
Product Code MCM
UDI-Device Identifier09008737395438
UDI-Public(01)09008737395438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/11/2025
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number39571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/24/2023
Date Device Manufactured12/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 MO
Patient SexMale